Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 193, NWS Austin/San Antonio, TX

June 5, 2007Dimmit County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jun 5, 2007, 6:41 AM CDT for Dimmit County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 5, 2007, 6:41 AM CDT (11:41 UTC)
Expired
Jun 5, 2007, 9:45 AM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

County Dimmit County, TX

The radar

The Laughlin AFB radar (KDFX), 107 km from the middle of the area, began a volume at 11:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 11.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2007-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2861 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2007-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2861 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1650 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 051142
FFWEWX
TXC127-051445-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
641 AM CDT TUE JUN 5 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DIMMIT COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...CARRIZO SPRINGS...BIG WELLS...

* UNTIL 945 AM CDT

* AT 636 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
  THUNDERSTORMS ALONG A LINE EXTENDING FROM BIG WELLS TO 38 MILES
  SOUTHWEST OF CARRIZO SPRINGS...MOVING SOUTHEAST AT 15 MPH. RAINFALL
  WITH THE THUNDERSTORMS IS IN EXCESS OF 2 INCHES AN HOUR.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CATARINA

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2862 9941 2823 9940 2825 10010 2862 10011

$$
1 follow-up statement
000 
WGUS74 KEWX 051237
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
731 AM CDT TUE JUN 5 2007

TXC127-051445-
DIMMIT TX-
731 AM CDT TUE JUN 5 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR
DIMMIT COUNTY...

AT 724 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADARS ESTIMATED 1 
TO 3 INCHES OF RAIN FELL ACROSS THE SOUTHERN HALF OF DIMMIT COUNTY 
OVER THE PAST HOUR. THE RUNOFF FROM THESE RAINS WILL CONTINUE TO  
FLOOD LOW LYING AREAS AND LOW WATER CROSSINGS FOR THE NEXT HOUR. 
LIGHT TO MODERATE SHOWERS REMAIN ACROSS THE COUNTY.  AN ADDITIONAL 
ONE QUARTER TO ONE HALF INCH OF RAIN CAN BE EXPECTED BY 945 THIS 
MORNING.

DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON CDT TUESDAY
FOR SOUTH CENTRAL TEXAS.

LAT...LON 2862 9941 2823 9940 2825 10010 2862 10011

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 6:33 AM CDT, 8 minutes earlier.

Area forecast discussion, Jun 5, 6:33 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
633 AM CDT TUE JUN 5 2007

.AVIATION...
5 THSD TO 10 THSD FT SCT TO BKN CLOUDS WITH CIGS ABV 10
THSD FT IS EXPECTED THRU 17Z WITH SCT TSRA BECOMING
6 THSD TO 12 THSD FT SCT AFTER 17Z.  WDLY SCT TSRA
ARE POSSIBLE AGAIN AFTER 22Z VCNTY KAUS TO NEAR AND SE
OF KSAT. CONDITIONS ARE FORECAST TO BECOME SCT CLDS ABV
10 THSD FT BY 02Z.  CIGS 1 THSD TO 2 THSD BKN ARE EXPECTED
TO DEVELOP AFTER 06Z FROM KSAT TO KAUS AND WEST TO KHDO AND
KERV.

&&

.PREV DISCUSSION... /ISSUED 432 AM CDT TUE JUN 5 2007/

UPDATE...
CHANGING POPS COVERAGE BASED ON NEW MOVEMENT OF THE MCS. UPDATES
OUT SHORTLY.

PREV DISCUSSION... /ISSUED 326 AM CDT TUE JUN 5 2007/

DISCUSSION...
A THUNDERSTORM CLUSTER IS MOVING SOUTHEAST THROUGH VAL VERDE
COUNTY. THIS CLUSTER WILL CONTINUE TRACKING ACROSS THE WESTERN
MOST COUNTIES THIS MORNING. THERE ARE ALREADY SIGNS OF OUTFLOW
BOUNDARIES ON RADAR FROM THIS ACTIVITY. SO OTHER THAN CHANCE POPS
THIS MORNING FOR CURRENT ACTIVITY, AFTERNOON ACTIVITY WILL BE
ISOLATED TO WIDELY SCATTERED. SO 20 PERCENT SHOULD SUFFICE.
TONIGHT WILL BE OUR LAST NORTHWEST FLOW ALOFT NIGHT, SO 20 PERCENT
POPS ARE KEPT IN THE FORECAST THROUGH TONIGHT. THE FLOW ALOFT BECOMES
ZONAL ON WEDNESDAY, SO CHANCES OF RAIN WILL BE LIMITED TO THE DRY
LINE OUT IN WEST TEXAS. THE UPPER HIGH BUILDS INTO TEXAS THURSDAY
THROUGH SATURDAY WHILE A BROAD TROUGH COVERS THE WESTERN 2/3RDS
OF THE U.S. THIS WILL TEND TO KEEP THE SOUTHERLY SURFACE WINDS ON
THE BREEZY SIDE DURING THE AFTERNOON AND EVENING HOURS. A BREAK IN
THE RIDGE IS STILL EXPECTED TO DEVELOP SUNDAY OR MONDAY, PUTTING
THE EXTREME EASTERN COUNTIES IN A TROPICAL AIRMASS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              93  72  92  76  95 /  40  20  -   -   -
AUSTIN BERGSTROM INTL AIRPORT  93  71  94  75  95 /  40  20  -   -   -
DEL RIO INTL AIRPORT           95  75  98  76 100 /  20  20  -   -   -
SAN ANTONIO INTL AIRPORT       94  72  92  76  94 /  40  20  -   -   -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99
Hazardous weather outlook, Jun 5, 5:05 AM CDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
505 AM CDT TUE JUN 5 2007

TXZ171>173-183>194-202>209-217>225-228-061100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
505 AM CDT TUE JUN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
AN AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE
AREA THIS MORNING.  WIND GUSTS 20 TO 45 MPH...BRIEF HEAVY
RAIN...FREQUENT LIGHTNING AND SOME HAIL WILL ACCOMPANY THE
THUNDERSTORMS. ISOLATED SEVERE STORMS ARE POSSIBLE THIS MORNING.

THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON
TO EARLY EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING.

In the hours before

Special weather statement, Jun 5, 1:29 AM CDT, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
129 AM CDT TUE JUN 5 2007

TXZ183-184-202-050745-
VAL VERDE-EDWARDS-KINNEY-
INCLUDING THE CITIES OF...DEL RIO...ROCKSPRINGS...BRACKETTVILLE
129 AM CDT TUE JUN 5 2007

...SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE IN THE
NEXT FEW HOURS...

AN AREA OF SHOWERS AND THUNDERSTORMS NORTHWEST OF PANDALE
WILL CONTINUE MOVING SOUTHEAST IN THE NEXT FEW HOURS.

THESE SHOWERS AND THUNDERSTORMS MAY AFFECT PARTS OF
VAL VERDE...EDWARDS AND KINNEY COUNTIES IN THE NEXT
FEW HOURS. WIND GUSTS OF 25 TO 40 MPH...BRIEF HEAVY RAIN...
AND FREQUENT LIGHTNING IS POSSIBLE IN OR NEAR THE THUNDERSTORMS.
Special weather statement, Jun 5, 4:05 AM CDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
405 AM CDT TUE JUN 5 2007

TXZ184-202-217-051130-
EDWARDS-KINNEY-MAVERICK-
INCLUDING THE CITIES OF...ROCKSPRINGS...BRACKETTVILLE...
EAGLE PASS
405 AM CDT TUE JUN 5 2007

AN AREA OF SHOWERS AND THUNDERSTORMS OVER VAL VERDE
COUNTY WILL MOVE TO THE EAST AND SOUTHEAST AT 30 MPH
ACROSS PARTS OF EDWARDS...KINNEY AND MAVERICK COUNTIES
IN THE NEXT 1 TO 2 HOURS.  WIND GUSTS OF 25 TO 40 MPH...
BRIEF HEAVY RAIN... AND FREQUENT LIGHTNING IS LIKELY
IN OR NEAR THE THUNDERSTORMS.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 2:24 AM CDTSevere Thunderstorm WarningEWXVal Verde81 min
Jun 5, 3:40 AM CDTSevere Thunderstorm WarningEWXVal Verde50 min
Jun 5, 4:35 AM CDTSevere Thunderstorm WarningEWXEdwards55 min
Jun 5, 4:53 AM CDTSevere Thunderstorm WarningEWXKinney, Maverick67 min
Jun 5, 5:28 AM CDTSevere Thunderstorm WarningEWXDimmit, Zavala77 min
Jun 5, 5:54 AM CDTSevere Thunderstorm WarningEWXMaverick51 min
Jun 5, 6:34 AM CDTSevere Thunderstorm WarningEWXFrio56 min
Jun 5, 6:45 AM CDTSevere Thunderstorm WarningEWXDimmit, Zavala45 min
Jun 5, 7:24 AM CDTSevere Thunderstorm WarningEWXFrio51 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.